MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE
Model Number 03.010.052
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an unknown procedure, there was an aiming arm jig for the tibial nail expert that was not working properly.The unknown tibial nail implant was fine, but the aiming arm for titanium cannulated nail-expert and tibial nail-expert insertion handle was bent.The trocars did not line up properly with the new tibial nail implant.The oblique screws were being put into the tibial nail through the aiming arm and the trocar would not properly line up.The screws were not going through the tibial nail.It is unknown if there was a surgical delay.Procedure was successfully completed.Patient outcome is unknown.Concomitant medical products reported: unknown tibial nail (part # unknown, lot # unknown, quantity # 1); unknown oblique screws (part # unknown, lot # unknown, quantity # unknown).This report is for one (1) aiming arm for ti cannulated tibial nails-ex.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a device history record (dhr) review was conducted: part: 03.010.052.Lot: 3747220.Manufacturing site: haegendorf.Release to warehouse date: 05.Jul.2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was conducted.Visual inspection: visual inspection performed at customer quality (cq) revealed post manufacturing wear in the form of scratches and worn hole edges through the black hard coat anodize layer revealing the aluminum substrate in several areas including the anterior/posterior aiming hole.The article got well and often used over years.Otherwise, the part is showing no damage at all at the functional positions (holes / connection section for insertion handle).The complaint is not confirmed.Functional test: a functional test in effort to replicate the reported complaint condition could not be performed at cq as trocars, nail and guide sleeves were not returned.A functional test with best fit gauge pins was performed at cq and documented in the dimensional inspection section of this investigation.Document/specification review: relevant drawings reviewed; no product design issues or discrepancies were observed.Dimensional inspection: the diameter of the anterior/posterior hole was measured from both directions and is within specification per aiming arm body component design drawing.The diameter of the threaded portion of the thumb screw was measured and is in specification of max major diameter and minimum major diameter per relevant drawing.The diameter of the diamond locating pin was measured and is within specification per relevant drawing.The diameter of the round locating pin was measured and is within specification per relevant drawing.Conclusion: this complaint was not able to be confirmed or replicated and no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.Unfortunately we are not able to determine the exact reason for this occurrence, but we have to assume that during the operation an application error may have taken place and/or that wear and tear from often use over the years (as the instrument is 8 years old) led to this damage.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11 corrected data: e1: the incorrect last name was inadvertently reported in initial medwatch.Reporter last name is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8455382
Report Number2939274-2019-57128
Device Sequence Number2888044
Product Code FZX
UDI-Device Identifier10886982067241
UDI-Public(01)10886982067241
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.052
Device Catalogue Number03.010.052
Device Lot Number3747220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1